Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 10, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 2, 2021, 1:06 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2021, 1:06 PM EST (18:06 UTC)
- Expired
- Feb 3, 2021, 1:17 PM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
797 WHUS72 KCHS 021806 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 106 PM EST Tue Feb 2 2021 AMZ374-030215- /O.CAN.KCHS.GL.W.0005.000000T0000Z-210202T1900Z/ /O.NEW.KCHS.SC.Y.0010.210202T1806Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 106 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ330-030100- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T0100Z/ Charleston Harbor- 106 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 8 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-030215- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 106 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-030215- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 106 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-030215- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 106 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
447 WHUS72 KCHS 022016 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 316 PM EST Tue Feb 2 2021 AMZ330-030430- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Charleston Harbor- 316 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-030430- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 316 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-030430- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 316 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-030430- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 316 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-030430- /O.CON.KCHS.SC.Y.0010.000000T0000Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 316 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
971 WHUS72 KCHS 022311 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 611 PM EST Tue Feb 2 2021 AMZ330-030715- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Charleston Harbor- 611 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and waves 2 to 3 feet. * WHERE...Charleston Harbor. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-030715- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 611 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-030715- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 611 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-030715- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 611 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-030715- /O.CON.KCHS.SC.Y.0010.000000T0000Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 611 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS72 KCHS 030218 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 918 PM EST Tue Feb 2 2021 AMZ330-031000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Charleston Harbor- 918 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-031030- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 918 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-031030- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 918 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-031000- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 918 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 5 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-031030- /O.CON.KCHS.SC.Y.0010.000000T0000Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 918 PM EST Tue Feb 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WHAT...Northwest winds 25 to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 AM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
748 WHUS72 KCHS 030800 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 300 AM EST Wed Feb 3 2021 AMZ330-030900- /O.CAN.KCHS.SC.Y.0009.000000T0000Z-210203T1000Z/ Charleston Harbor- 300 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ354-031600- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 300 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ350-031600- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 300 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-031600- /O.CON.KCHS.SC.Y.0009.000000T0000Z-210203T1600Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 300 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-031600- /O.CON.KCHS.SC.Y.0010.000000T0000Z-210203T1600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 300 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
505 WHUS72 KCHS 031538 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1038 AM EST Wed Feb 3 2021 AMZ350-031900- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1038 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ352-031900- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1900Z/ Waters from Edisto Beach SC to Savannah GA out 20 NM- 1038 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Edisto Beach to Savannah out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ354-031900- /O.EXT.KCHS.SC.Y.0009.000000T0000Z-210203T1900Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1038 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds around 15 kt with gusts up to 25 kt. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-031900- /O.EXT.KCHS.SC.Y.0010.000000T0000Z-210203T1900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1038 AM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
579 WHUS72 KCHS 031817 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 117 PM EST Wed Feb 3 2021 AMZ350-352-354-031930- /O.CAN.KCHS.SC.Y.0009.000000T0000Z-210203T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 117 PM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-031930- /O.CAN.KCHS.SC.Y.0010.000000T0000Z-210203T1900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 117 PM EST Wed Feb 3 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 10:31 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 2, 10:31 AM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1031 AM EST Tue Feb 2 2021
.SYNOPSIS...
High pressure will slowly build into the region through the
middle of the week. Another cold front could bring impacts to
our area Friday with another cold front late in the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As low pressure shifts northward along the east coast, lingering
moisture will move offshore and away from the area. From
satellite imagery, some cloud cover remains, mainly over the
Charleston Tri-county area, but as drier air and subsidence push
in from the west, expect the clouds to diminish over the
afternoon. The pressure gradient is expected to remain pinched,
so gusty northwest winds will prevail through the evening.
Highs will be in the upper 40s to low 50s.
Overnight, winds will remain elevated with clear skies across
the area. Temperatures are expected to drop just near or below
freezing with sufficient cold air advection.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday through Wednesday night: The large upper low migrates
to New England during Wednesday and any lingering H5 vorticity
is primarily channeled thus a continuation of mostly clear skies
through the short term period. H5 heights finally begin to
increase Wednesday night as a ridge axis builds eastward from
the MS Valley. Surface high pressure will also build across the
area, especially Wednesday night and this time radiational
cooling will allow lows to drop back to freezing most areas.
Thursday through Friday: Return flow will commence during Thursday
ahead of the next strong cold front slated to move across the
forecast area Friday afternoon. Showers are likely with this
boundary along with above normal high temperatures. Breezy
conditions will likely proceed the front then weaken after it
moves through. Expect clearing Friday night as the front moves
quickly offshore.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
Progressive pattern will likely continue into the long term
period as predominantly zonal flow Friday night and Saturday
gives way to an amplifying trough. The H5 pattern may quickly
become negatively tilted Sunday into Sunday night as it lifts
across New England - giving way to the return of zonal flow
Monday across the southeast United States. High pressure at the
surface will prevail Friday night into Saturday with the next
cold frontal passage Sunday. A colder air-mass is expected in
the wake of the front for Monday but may quickly move off the
VA/NC coast very late in the period. Little consistency has been
exhibited, especially given how cold it will get Monday morning
compared to previous runs. If the progressive pattern does
evolve as currently advertised then the duration and intensity
of the cold air-mass may have been overstated with yesterday's
GFS. At any rate, will see an increase in POPs Sunday with
high temperatures not likely to reach climatology each period.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Looking at basically VFR conditions throughout the 24 hr TAF
issuance period. Expect occasional ceilings in the 4k to 10K
range through afternoon with clouds then diminishing from SW to
NE as low pressure well NE of area continues to move NE. Main
concern will be the gusty NW winds (20 to 30 kt), now thru
sunset.
EXTENDED AVIATION OUTLOOK...Predominately VFR Tue night thru
Thu night as high pressure moves across the area. Frontal
passage slated Fri could yield brief MVFR conditions.
&&
.MARINE...
Today and tonight: Cold air advection over relatively warm ocean
water along with the pressure gradient will continue to support
gusty offshore flow today through tonight. The offshore
trajectory will result in a large range of seas. These
conditions will support the continuation of a Small Craft
Advisory for all coastal waters through tonight, and a
continuation of the Gale Warning for the offshore GA waters
(likely to be replaced by an advisory during the day).
Wednesday through Friday: Offshore wind will prevail Wednesday
but the pressure gradient will weaken across the waters during
the day but especially during Wednesday night into Thursday. A
S-SW fetch will increase Thursday night ahead of a strong cold
front with another round of Small Craft conditions expected
Thursday night and Friday morning with Gales possible by Friday
afternoon. Currently, the cold front passage is expected during
Friday afternoon and will be followed by strong offshore flow.
Expect a large range in seas early Wednesday with heights
subsiding later in the day and Thursday. Seas will become
hazardous again Thursday night and especially during Friday.
Friday night and Saturday: Strong offshore flow is possible at
the onset in the wake of a cold front, but conditions should
improve during Saturday as weak high pressure builds over the
waters and quickly moves northeast. As a result, light onshore
winds Saturday are expected to increase late Saturday. Expect a
large range in seas Friday night given the fetch limited
offshore trajectory with seas subsiding late Friday night into
Saturday morning. Seas will begin increasing again late
Saturday ahead of the next cold front.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 2 PM EST this afternoon for AMZ330.
Small Craft Advisory until 11 AM EST Wednesday for AMZ350-352.
Gale Warning until 2 PM EST this afternoon for AMZ374.
Small Craft Advisory until 5 AM EST Wednesday for AMZ354.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Feb 2, 1:06 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 106 PM EST Tue Feb 2 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-031815- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 106 PM EST Tue Feb 2 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.